It's midnight and your nurse comes in for something or other, after which you get up to use the bathroom. Suddenly, you feel very odd, and your nurse sees it on your face. Your heart is beating a mile a minute. We are not figuratively speaking here.
Your nurse calls in another nurse whom she tells to page the doctor on call. The EKG machine is wheeled in and you are quickly hooked up to it. Your heart rate is not just irregular but high, very high. A doctor comes in and does a quick assessment, assuring you that it's probably not a heart attack. Still, you hear a nurse ask if she should get the crash cart. You are suitably terrified.
The doctor explains that she is going to inject you with a drug that will make you briefly feel like you've downed 100 cups of coffee. You can't imagine what that feels like. How bad could it be?
Bad, very bad.
You feel as hot as those 100 cups of coffee, but you also feel like you're about to explode. Is this it? Is this where it all ends?
No, your heart rate eventually returns to a nearly normal and rhythmic range.
Readers, that was me Monday night. After much testing, they're calling it a random event, but I will be taking medication for arrhythmia for a time. Now that your blood pressure is up, let me tell you a funny story.
I was telling my husband about the saga the next day, trying to give as many details as possible so he might have an idea of how I'd felt physically as well as mentally. But instead of saying I heard a nurse call for the crash cart, I said cash cab. We became hysterical, and could not stop laughing.
And to calm any fears you may have about my health, let me also tell you this:
I'm going home today!